Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Dark spot on organ, rashes, itchy at night, may be syphilis

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2510 Questions
Question
I've had one dark solid spot in my organ and then rashes started to develop recently. Mostly itchy at night. I've also researched and my guess is syphilis but I'm not quite sure.
Posted Sat, 21 Jul 2012 in Skin Hair and Nails
Follow-up: Dark spot on organ, rashes, itchy at night, may be syphilis 6 minutes later
Rashes in around the organ that is itchy. This has been going on for about 2-3 week now. I don't think my partner has the same problem.
 
 
Answered by Dr. S. Murugan 7 hours later
Hi,
Thanks for writing in.
The rashes in syphilis are non itchy, bilateral ( occur on both sides) and symmetrical (equally distributed on both half of the body) and pleomorphic (different types of rashes like macules, papules are present at the same time).
When there is a rash in syphilis, the blood VDRL or RPR test will be positive in high dilutions. So check your blood immediately for syphilis.
If it is reactive, you and your partner need to be treated with antibiotics.
Other possibilities of what could be the problem in include Scabies which may cause a dark papule over your genitals and itchy rashes elsewhere your body especially more at night. Some times the genital color change may be clinically insignificant and the rash elsewhere may be any other dermatological condition. I would be able to help you better if you can send in a picture of the rash. Please use the 'Upload your reports' section on the right.
Get well soon.
Dr S XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Dark spot on organ, rashes, itchy at night, may be syphilis 3 hours later
Thanks Doc,

Tried taking a photo but then the rashes is not yet that visible. Since itchiness is a big factor I would suppose this is Scabies and also your point that it does attack at night when I'm not that active. As for the dark papule, it really started with 1 dark small papule that grew on the left side of the organ but then it was never itchy and it just remained as is for months.

Since we are looking at Scabies, what type of medication and dosage would you recommend? Especially on the itchiness part and can this be passed on with sexual contact?

Will try sending photos as it gets more visible. Thank you.
 
 
Answered by Dr. S. Murugan 12 hours later
Hi,

Thanks for writing back.

Of course, Scabies can spread through sexual contact and called as Genital scabies. Genital Scabies is considered as one of the STDs (Sexually Transmitted Diseases).

Scabicidal creams or lotions (Lindane or Permethrin) has to be applied throughout the body from neck to foot after a scrub bath, left overnight and can be washed in the morning.

Antihistamines like cetrizine 10mg daily per oral are indicated to alleviate itching. Soaps containing permethrin and Gammaxene also can be used. Systemic Scabicidal drug Ivermectin in the dose of 12 mg weekly once for two weeks also will be useful. This is a prescription drug. Please get it prescribed by a general physician.

Wish you a speedy recovery.
Dr s XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Dark spot on organ, rashes, itchy at night, may be syphilis 58 minutes later
Doc,

Any medicine for that small dark papule left?

As per your recommendations above, will I be doing the cream and lotion together with the scabicidal drug or do I only choose one?

Thanks.
 
 
Answered by Dr. S. Murugan 6 hours later
Hai,

Thank you for your doubt to be clarified.

You have to apply either cream or lotion. Lotion will have a better spread-ability. The small dark papule does not need any specific measures. It will vanish spontaneously.
Good day ahead and wish you a speedy recovery. Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Dark spot on organ, rashes, itchy at night, may be syphilis 6 hours later
Doc,

Once I apply the lotion I dont need to drink the tablet anymore?

Thanks.
 
 
Answered by Dr. S. Murugan 1 hour later
Hi,

You may need to take antihistamine tablets like cetrizine to alleviate itching for a week or two.

You may also try Tab. Ivermectin as I mentioned in my earlier reply. Please get it prescribed by a Dermatologist.

Get well soon.

Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Dark spot on organ, rashes, itchy at night, may be syphilis 3 hours later
Doc,

For how long should I be applying the lotion? How many days/weeks?
 
 
Answered by Dr. S. Murugan 31 minutes later
Hi,

As per text, 12 hours overnight and a thorough application are sufficient. You can repeat this after a week.

All your contacts whether family members, sex partners, friends and co workers who have intimacy with you should have to apply the scabicidal lotion as instructed before.

Your dress materials preferably to be washed in hot water. Otherwise recurrence is possible.

Hope, I clarified your doubts.

Get well soon.

Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Dark spot on organ, rashes, itchy at night, may be syphilis 1 hour later
Doc,

What's the dosage for antihistamine tablets like cetrizine? And for how long?
 
 
Answered by Dr. S. Murugan 10 hours later
Hi,

It would be unethical and inappropriate to prescribe you scheduled drugs without doing a proper examination.

Tablet cetrizine is to be taken in the dose of 10 mg once daily, or Tablet Levocetrizine in the dose of 5 mg/day till your itching relieved or one or two weeks. I am not sure if these medications are available over the counter in your country. Please check with your local pharmacist.

Better have a consultation with a Dermtovenereologist and go as per his guidance.

Have a nice day.
Dr S.Murugan
Above answer was peer-reviewed by
 
Follow-up: Dark spot on organ, rashes, itchy at night, may be syphilis 6 hours later
Doc,

Applied the lotion you suggested and the parts where the itching happens have this mild burning sensation now. Does it mean it's working?

Thanks.
 
 
Answered by Dr. S. Murugan 2 hours later
Hi and thanks once again for following up,

If you have already scratched too much it would have felt like burning sensation. It does not indicate that it is working, but after some time you will be relieved from your problem.

Hope you get well soon.

Regards
Dr SM
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor